MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN-MFG RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN NORTH HAVEN-MFG RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK5R
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic hernia procedure, the device was jammed on first firing.There were difficulties with loading the reload onto the handle, pressing the 'push to reload' button and navigating the lock and unlock button.Another device was opened with the same lot number and was used successfully.No patient injury.
 
Additional Manufacturer Narrative
Device evaluation: post market vigilance led an evaluation of one device.The loading unit was received fully fired with disrupted timing.Microscopic evaluation revealed scratches on the inner tube.Functionally, the dlu could not be loaded due to the disrupted timing of the device.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported conditions could be due to improper loading of the reloads, indicated by the scratches on the inner tube of the reloads.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN NORTH HAVEN-MFG
195 mcdermott rd
north haven CT 06473
MDR Report Key7123818
Report Number1219930-2017-10019
Device Sequence Number16446578
Product Code GDW
UDI-Device Identifier10884521202412
UDI-Public10884521202412
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140609
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberRELTACK5R
Device Catalogue NumberRELTACK5R
Device Lot NumberN6J0473UX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR